Wisconsin, 2007

Damaging Winds and Lightning Strike in Wisconsin, July 10, 2007

July 10, 2007 · NWS MKX · 3 events in 2 counties and zones

Yet another weak cold front moved southeast through southern Wisconsin with double-structure in terms of lines of associated storms. The first line was solid while the second line had scattered storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Yet another weak cold front moved southeast through southern Wisconsin with double-structure in terms of lines of associated storms. The first line was solid while the second line had scattered storms. Some of the storms briefly pulsed to severe limits with powerful wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 10, 1:51 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jul 10, 1:51 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT TUE JUL 10 2007

.DISCUSSION...FORECAST FOCUS ON SEVERE WEATHER EARLY THIS EVENING
AND EVOLUTION INTO COOL WEATHER PATTERN INTO WEEKEND.

.SHORT TERM...PRE-FRONTAL LINE OF THUNDERSTORMS FORMED AHEAD OF
CONVECTION ALONG STRONG COLD FRONT IN LINE WITH WRF PROG EXPECTED
TO EXIT CWA BY 02Z TONIGHT.

.LONG TERM...NAM/GFS/ECMWF PROGS THEN IN VERY CLOSE AGREEMENT WITH
EVOLUTION OF UPPER LOW JUST WEST OF JAMES BAY CANADA. WEATHER PATTERN
BECOMES STUCK INTO WEEKEND AS MIDDLE AND UPPER NORTHWEST FLOW WILL
PREVAIL OVER CWA. PROGS HAVING CONTINUED DIFFICULTY WITH STRENGTH
AND TIMING OF SHORT WAVES ONCE THIS NORTHWEST FLOW IS ESTABLISHED.
AS A RESULT HAVE GONE WITH SMALL CHANCES OF PRECIPITATION OVER CWA
WHEN IT APPEARS PROGS ARE CLOSEST IN ARRIVAL TIME. OVERALL THE
STRETCH OF WEATHER EXPECTED INTO EARLY NEXT WEEK FOR THE VAST
MAJORITY OF TIME WILL BE DRY WITH AT OR SLIGHTLY BELOW NORMAL
TEMPERATURES AND COMFORTABLE DEW POINTS.

&&

.AVIATION...STRONG SHORTWAVE MOVING ACROSS THE UPPER GREAT
LAKES WITH SEVERE THUNDERSTORMS OVER REGION THROUGH 02Z. WEST TO
SOUTHWEST SURFACE WINDS 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS
AHEAD OF FRONT BECOMING NORTHWEST 10 TO 20 KNOTS AFTER FRONTAL
PASSAGE. CIGS 3-5 THOUSAND WITH LOCAL IFR CIGS AND VSBYS IN AND
NEAR THUNDERSTORMS UNTIL 02Z...THEN VFR CONDITIONS THROUGH 12Z
WEDNESDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/03
Hazardous weather outlook, Jul 10, 3:37 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 AM CDT TUE JUL 10 2007

WIZ046-047-051-052-056>060-062>072-110945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
437 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO THE EVENING
AHEAD OF AN ADVANCING COLD FRONT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS...PRODUCING DAMAGING WINDS AND LARGE HAIL. AN
ISOLATED TORNADO IS ALSO POSSIBLE.

HEAT INDEX VALUES SHOULD RISE INTO THE MID 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
THURSDAY...SATURDAY...AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

LMZ643>646-665-110945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
437 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING AS
SOUTH WINDS GUST TO 25 KNOTS THIS AFTERNOON...VEERING TO THE WEST
THIS EVENING.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THE EVENING AHEAD OF
AN ADVANCING COLD FRONT. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...PRODUCING DAMAGING WINDS AND LARGE HAIL. AN
ISOLATED WATERSPOUT IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
THURSDAY...SATURDAY...AND MONDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 10, 1:12 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
212 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     SHEBOYGAN               43.75N 87.73W
07/10/2007  M42 MPH          SHEBOYGAN          WI   MESONET

            GUST TO 42 MPH AT NORTH HIGH SCHOOL.

&&

BB/AJL
Special weather statement, Jul 10, 1:36 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT TUE JUL 10 2007

WIZ046-047-051-052-056>060-062>072-102145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
236 PM CDT TUE JUL 10 2007

...SEVERE THUNDERSTORM WATCH 506 IN EFFECT UNTIL 9 PM CDT...

AT 235 PM DOPPLER RADAR SHOWED TWO LINES OF STORMS OVER SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

ONE LINE OF STORMS EXTENDED FROM NEAR BELOIT TO WATERTOWN TO
DELAFIELD TO PORT WASHINGTON. THIS LINE OF STORMS WAS MOVING EAST
AT 20 MPH AND WILL EXTEND FROM DELAVAN TO EAST TROY TO WEST ALLIS
TO FOX POINT TO BAYSIDE BY 3 PM.

GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE- HALF INCH IN
DIAMETER...BRIEF HEAVY RAINS...AND DANGEROUS LIGHTNING ARE LIKELY
WITH ANY OF THESE STORMS. PONDING OF WATER ON SOME CITY STREETS IS
POSSIBLE.

ANOTHER LINE OF STORMS EXTENDED FROM NEAR MOUNT HOREB TO PORTAGE
TO BERLIN. THESE STORMS SHOULD REACH A MADISON TO COLUMBUS TO
RIPON LINE BY 3 PM.

ANY OF THE STORMS CAN BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

KAPELA
Special weather statement, Jul 10, 2:02 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT TUE JUL 10 2007

WIZ046-047-051-052-056>060-062>072-102215-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
302 PM CDT TUE JUL 10 2007

...SEVERE THUNDERSTORM WATCH 506 IN EFFECT UNTIL 9 PM CDT...

AT 3 PM DOPPLER RADAR SHOWED TWO LINES OF STORMS OVER SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

ONE NEARLY SOLID LINE OF STORMS EXTENDED FROM NEAR CLINTON TO
EAST TROY TO NEW BERLIN TO BAYSIDE. THIS LINE OF STORMS WAS MOVING
EAST AT 20 MPH AND WILL EXTEND FROM LAKE GENEVA TO BURLINGTON TO
MILWAUKEE BY 330 PM.

GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE-HALF INCH IN
DIAMETER...BRIEF HEAVY RAINS...AND DANGEROUS LIGHTNING ARE LIKELY
WITH ANY OF THESE STORMS. PONDING OF WATER ON SOME CITY STREETS IS
POSSIBLE.

ANOTHER LINE OF SCATTERED STORMS EXTENDED FROM NEAR DARLINGTON TO
DEFOREST TO RIPON. THESE STORMS SHOULD REACH A SOUTH WAYNE TO
MADISON TO BEAVER DAM TO FOND DU LAC LINE BY 330 PM.

ANY OF THE STORMS CAN BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

KAPELA
Special weather statement, Jul 10, 2:30 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT TUE JUL 10 2007

WIZ046-047-051-052-056>060-062>072-102230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
330 PM CDT TUE JUL 10 2007

...SEVERE THUNDERSTORM WATCH 506 REMAINS IN EFFECT UNTIL 9 PM CDT
FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

...SEVERE THUNDERSTORM WATCH CANCELLED FOR MARQUETTE...GREEN
LAKE...SAUK...IOWA...AND LAFAYETTE COUNTIES...

AT 330 PM DOPPLER RADAR SHOWED TWO BROKEN LINES OF STORMS OVER SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

ONE LINE OF STORMS EXTENDED FROM NEAR MILWAUKEE...TO BOHNERS
LAKE...TO LAKE GENEVA. THIS LINE OF STORMS WAS MOVING EAST AT 40 MPH
AND WILL EXTEND FROM RACINE TO KENOSHA BY 400 PM.

ANOTHER LINE OF SCATTERED STORMS EXTENDED FROM NEAR FOND DU LAC...TO
BEAVER DAM...TO PINE BLUFF. THESE STORMS SHOULD REACH A DUNDEE...TO
WATERTOWN...TO LAKE RIPLEY LINE BY 400 PM.

GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE-HALF INCH IN
DIAMETER...BRIEF HEAVY RAINS...AND DANGEROUS LIGHTNING ARE LIKELY
WITH ANY OF THESE STORMS. PONDING OF WATER ON SOME CITY STREETS IS
POSSIBLE.

ANY OF THE STORMS CAN BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

BORGHOFF/LAMERS
Special weather statement, Jul 10, 2:30 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT TUE JUL 10 2007

WIZ046-047-051-052-056>060-062>072-102230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
330 PM CDT TUE JUL 10 2007

...SEVERE THUNDERSTORM WATCH 506 REMAINS IN EFFECT UNTIL 9 PM CDT
FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

...SEVERE THUNDERSTORM WATCH CANCELLED FOR MARQUETTE...GREEN
LAKE...SAUK...IOWA...DANE...LAFAYETTE...AND GREEN COUNTIES...

AT 330 PM DOPPLER RADAR SHOWED TWO BROKEN LINES OF STORMS OVER SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

ONE LINE OF STORMS EXTENDED FROM NEAR MILWAUKEE...TO BOHNERS
LAKE...TO LAKE GENEVA. THIS LINE OF STORMS WAS MOVING EAST AT 40 MPH
AND WILL EXTEND FROM RACINE TO KENOSHA BY 400 PM.

ANOTHER LINE OF SCATTERED STORMS EXTENDED FROM NEAR FOND DU LAC...TO
BEAVER DAM...TO PINE BLUFF. THESE STORMS SHOULD REACH A DUNDEE...TO
WATERTOWN...TO LAKE RIPLEY LINE BY 400 PM.

GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE-HALF INCH IN
DIAMETER...BRIEF HEAVY RAINS...AND DANGEROUS LIGHTNING ARE LIKELY
WITH ANY OF THESE STORMS. PONDING OF WATER ON SOME CITY STREETS IS
POSSIBLE.

ANY OF THE STORMS CAN BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

BORGHOFF/LAMERS
UPDATED FOR CANCELLED COUNTIES
Local storm report, Jul 10, 2:34 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     FOND DU LAC             43.77N 88.45W
07/10/2007  M44 MPH          FOND DU LAC        WI   ASOS

            SUSTAINED WINDS OF 25 KNOTS...GUSTING TO 38 KNOTS.
            RECORDED ON THE FOND DU LAC ASOS.

&&

BB/AJL

The radar

The Milwaukee radar (KMKX), 56 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Walworth

When
July 10, 2:52 PM CST
Where
Walworth County, 1 mi E of Genoa City
Measured
50 kt (58 mph) estimated gust
Reported by
Post Office
Coordinates
42.500, -88.310

Powerful thunderstorm wind gusts to 50 knots (58 mph) toppled several large trees east of Genoa City.

Thunderstorm Wind, Kenosha

When
July 10, 3:09 PM CST to 3:13 PM CST
Where
Kenosha County, 4 mi SW of Bristol to Bristol
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.509, -88.106

Powerful thunderstorm wind gusts to 50 knots (58 mph) toppled several large trees in the Bristol area.

Lightning, Kenosha

When
July 10, 3:10 PM CST
Where
Kenosha County, 2.8 mi SW of Somers
Property damage
$3,000
Reported by
Newspaper
Coordinates
42.621, -87.939

Lightning struck a retail store on a frontage road adjacent to Interstate 94, resulting in a minor fire.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50069, 50068, 50073.